MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. SENOMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT
Model Number SMEC10C
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Itching Sensation (1943)
Date of Event 11/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was not provided, a manufacturing review could not be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.
 
Event or Problem Description
It was reported that post breast tissue marker placement through hard tissue, the patient allegedly experienced total body itching.Reportedly, the physician is planning to remove the device.The patient status is unknown.
 
Additional Manufacturer Narrative
Manufacturing review: a complete manufacturing review could not be conducted as the lot number was not provided.Labeling review: a review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, and unit label) showed that the product labeling is adequate investigation summary: no sample was returned for evaluation; therefore, the investigation is inconclusive for the allegedly patient-device incompatibility.The definitive root cause could not be determined based upon the available information.
 
Event or Problem Description
It was reported that post breast tissue marker placement through hard tissue, the patient allegedly experienced total body itching.The device was removed approximately 2 years 4 months post implantation and the patient was given antihistamines.The patient status is unknown.

Brand Name
SENOMARK ULTRA BREAST TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key9880947
Report Number2020394-2020-02019
Device Sequence Number18964406
Product Code NEU
UDI-Device Identifier00801741032028
UDI-Public(01)00801741032028
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSMEC10C
Device Catalogue NumberSMEC10C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer05/05/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;